Jump to content
Acne.org Community
Sign in to Follow  
  • entries
    4
  • comments
    0
  • views
    2,643

About this blog

using accutane to clear light to moderate acne (hopefully)

Entries in this blog

 

Day Five

Hmm, so I'm on day 5 and I'm starting to notice some side effects already. I am completely exhausted, doesn't matter how much sleep I get. Someone suggested staying active to kick fatigue in the butt, so I'm gonna start a work out routine tomorrow and see how that goes. My skin around my nose seems to be getting dried out, It appears to be the only spot tho. Ive been moisturizing twice a day, morning and night, but now it appears I'll have to moisturize a tad bit more! Inside my nose must be dry as well, because I've been sneezing a lot, which I'm not used to, I'm gonna get a humidifier and start sleeping with that in my room. Oh yeah my skin also feels itchy on my face, but I'm assuming thats just in association with the dryness. hmm what else, as far as acne goes, nothing seems to be getting better (which i wasn't expecting so fast anyways) but I do have a big, painful pimple on my cheek. I did put a topical on it over night, but nothing seemed to make it go away, so I may have picked it a little. (I know bad, but it's hard not to!) joint pain! I'm experiencing it in my hips which i thought was a tad weird, it sucks, but nothing a couple advils can't handle. Oh and my scalp seems itchy too, which is one symptom I'm extremely scared of, since I already have thin hair to begin with, plus I color my hair blonde (I naturally have dark brown hair). My hair is actually really healthy considering what I've put it through. But I'm so scared for hair loss, since I can't exactly afford it with my hair as thin as it is. I guess only time will tell. hmm I think that's about it so far.

blondyy

blondyy

 

Day Three

So I haven't noticed any changes in my acne quite yet, I didn't really expect to seeing as i'm only on day three lol. Although my skin does appear a little drier, which I wasn't expecting so soon. BUT I did go tanning yesterday, I know bad me, I figured since it was only the second day on the pill, i wouldnt be affected any differently. I was right about that, no burning or anything, and i tan for a lot of minutes. Nonetheless I just keep moisturizing! face and body, although my body isn't dry at all. Oh and I'm noticing some joint pain in my arms, it's not excruciating or anything, but I can feel a difference. I dont know if that's actually from the accutane, or if I'm just imagining it and looking for side effects haha. I waitress tho, so this joint pain will be quite annoying at work tonight!

blondyy

blondyy

 

Day One

So I have officially started taking accutane. My prescription is 40 mg to be taken at dinner. I will be doing this for 5 months. I'm 5'5 and weigh around 106 lbs (give or take) and after reading different blogs of different peoples prescription strengths, i'm worried 40 mg might be a lot compared to the 20 mg others start with. I guess I shall see in time. I'm very worried about side effects, especially the dry lips and skin. Since i'm already prone to dry lips, i got my derm to prescribe me ointment. He prescribed me hydroval ointment 0.2%, to be applied at night, fingers crossed it keeps my lips moist! I also picked up some superbalm lip balm my clinique. As for the dry skin, i'm just going to try to start applying moisturizer daily starting today. I clearly do not have any signs of dry skin yet (lol) but I'm hoping being proactive and trying to prevent the problem before it happens will help in the long run.

blondyy

blondyy

 

approval to start accutane!

Okay, so I'm a 21 year old female with moderate acne. On a scale of 1 to 5 my derm says my acne is 2/5. The only reason I am going on accutane is because it is literally my last resort. I never really had acne in my teen years, and just noticed more and more bumps within the past 2 years. I have spent the last year trying everything with my family doctor. I have been on BC for years (diane-35), tried yasmin, then came back to diane-35. Neither of which have cleared up my acne. My doctor proceeded to put me on different creams (steinvamycin, as well as a few others) and nothing seems to get rid of my acne. Although these products have helped a little, I unfortunately didn't receive the results I had hoped for. My doctor then decided to try out antibiotics on me, the first one did nothing at all, while on the second one i broke out into a terrible rash. So finally my doctor sent me to a derm. After discovering that I have tried all other methods of medicating my acne, my derm decided accutane is my last resort. I must admit I am quite nervous, and just really hope this is the end of my acne. Although i have heard accutane isnt as effective for moderate acne, and is more effective for severe, I am just trying to stay positive and hope for the best My acne consists of a lot of black and white heads, and for the most part are a lot of little bumps on my chin. But my face is typically covered in these little bumps, just more concentrated on my chin. I do occasionally get a cyst, but they have never been very big. My chest is clear of acne, minus the occasional little pimple or black head once in a blue moon. My upper back is more broken out, my lower back is fine. I find the acne on my back to be bigger pimples, with a more black and white heads of course. I'm picking up my prescription tomorrow and am keeping my fingers crossed that I'm not too affected by the side effects. Only time will tell!

blondyy

blondyy

Sign in to Follow  
×